Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Aging With HIVAging With HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Painful hands and feet
Dec 4, 2013

I am 50 years old living positively with HIV for the past 15 years, I am on Atripla since 2010, before i was on Truvada and stocrin, I also take crestor (5mg). recently i have painful feet and hands joints and to some extend my knees though not much with the knees i have done athritis blood test and they are all negative. in the morning when i get out of bed i struggle for a minute before i can walk properly even when i sit down when i stand pain pain pain. i feel pain even in my sleep or sometimes when i stand for a long time or when i walk as a result i no longer walk in the beach which is something i like. i must say though that i have recently gained a lot of weight i now 101kg and 1.8m which is not healthy at all. I have now changed my diet i am now a vegetarian and hoping its going to help. my GP prescribed - celebrex 100, which i did not take, I then went to a specialist who did further test to check the amount of acid in my body those result are coming back next week, in the meantime he prescribed Arcoxia 60mg and colchicine 0.5mg and i am so scared to take all these pills with my current medication (Atripla and Crestor) and strongly believe that the pain will eventually go away if i stick to my healthy diet. please advice if these pills will not interfere with my chronic medication? i really need your advice before i could take them. is also possible that a lot of acid can may your hands and feet joints painful.

Response from Dr. Henry

Atripla could decreases colchicine levels (latter drug used for gout-have you been diagnosed with gout) while possibly increasing the levels of drugs in the Arcoxia class (Cox-2 inhibitor used for pain/joint problems). Drugs can usually be taken together safely with careful monitoring. Weight loss and evaluation for other contributing conditions (ie plantar fasciitis if pain in feet/heels very severe when first get up in AM) is recommended in this setting. Crestor can sometimes cause muscle pain (can check muscle enzyme levels or try trial off Crestor for 1-2 months if that is a possibility). KH



Previous
HIV and Allergies
Next
Kidney health

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement